Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 5, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 19, 2020, 10:16 PM EST. It took effect at Jan 20, 2020, 3:00 AM EST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2020, 10:16 PM EST (03:16 UTC)
- In effect from
- Jan 20, 2020, 3:00 AM EST
- Expired
- Jan 21, 2020, 11:00 AM EST
- In force
- 32 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
550 WHUS72 KKEY 200316 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1016 PM EST Sun Jan 19 2020 GMZ033-034-201130- /O.NEW.KKEY.SC.Y.0005.200120T0800Z-200121T0400Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 1016 PM EST Sun Jan 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds will increase to 15 to 20 knots by sunrise on Monday, increasing to 20 to 25 knots by Monday evening. Seas will build to 4 to 8 feet by late Monday. * WHERE...Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. * ADDITIONAL DETAILS...The wind increase will occur suddenly due to passage of a strong cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
7 follow-up statements
285 WHUS72 KKEY 200944 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 444 AM EST Mon Jan 20 2020 GMZ035-044-054-055-074-075-201600- /O.EXB.KKEY.SC.Y.0005.000000T0000Z-200121T1000Z/ Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 444 AM EST Mon Jan 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds will increase to near 20 knots by sunrise on Monday, increasing to 20 to 25 knots tonight. Seas will build to 4 to 8 feet late in the day. * WHERE...Lower Straits of Florida, Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. * ADDITIONAL DETAILS...The wind increase will occur suddenly due to passage of a strong cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ033-034-201600- /O.EXT.KKEY.SC.Y.0005.000000T0000Z-200121T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 444 AM EST Mon Jan 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds will increase to 15 to 20 knots by sunrise on Monday, increasing to 20 to 25 knots by Monday evening. Seas will build to 4 to 8 feet by late Monday. * WHERE...Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. * ADDITIONAL DETAILS...The wind increase will occur suddenly due to passage of a strong cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
881 WHUS72 KKEY 201322 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 822 AM EST Mon Jan 20 2020 GMZ033>035-044-054-055-074-075-201600- /O.CON.KKEY.SC.Y.0005.000000T0000Z-200121T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 822 AM EST Mon Jan 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WHAT...North winds will increase to 20 to 25 knots through the afternoon. Seas will build to 7 to 9 feet by late in the afternoon. * WHERE...The southeastern Gulf of Mexico including the Dry Tortugas, the Western Straits of Florida, Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
321 WHUS72 KKEY 201548 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1048 AM EST Mon Jan 20 2020 GMZ033>035-044-054-055-074-075-210000- /O.CON.KKEY.SC.Y.0005.000000T0000Z-200121T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1048 AM EST Mon Jan 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds will increase to near 20 knots through the afternoon. Seas will build to 7 to 9 feet by late in the afternoon. * WHERE...The southeastern Gulf of Mexico including the Dry Tortugas, the Western Straits of Florida, Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ APA
082 WHUS72 KKEY 202130 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 430 PM EST Mon Jan 20 2020 GMZ031-032-042-043-052-053-072-073-210530- /O.EXA.KKEY.SC.Y.0005.000000T0000Z-200121T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge-Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- 430 PM EST Mon Jan 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds will increase to near 20 knots. Seas will build to 3 to 6 feet in the outer Straits southeast of the Middle and Upper Keys. * WHERE...Eastern Straits of Florida, Hawk Channel from Ocean Reef to west end of Seven Mile Bridge, Florida Bay, and Bayside from Craig Key to west end of Seven Mile Bridge. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ033>035-044-054-055-074-075-210530- /O.CON.KKEY.SC.Y.0005.000000T0000Z-200121T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 430 PM EST Mon Jan 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds will increase to near 20 knots with occasional gusts near 25 knots tonight. Seas will build to as high as 9 feet in the deep Gulf waters, as well as the coastal waters south of Dry Tortugas. * WHERE...The southeastern Gulf of Mexico including the Dry Tortugas, the Western Straits of Florida, Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ APA
396 WHUS72 KKEY 210326 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1026 PM EST Mon Jan 20 2020 GMZ031>035-042>044-052>055-072>075-211200- /O.EXT.KKEY.SC.Y.0005.000000T0000Z-200121T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1026 PM EST Mon Jan 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds 20 to 25 knots. Seas will build to as high as 9 feet in the deep Gulf waters, as well as the coastal waters south of Dry Tortugas. * WHERE...The southeastern Gulf of Mexico including the Dry Tortugas, the Straits of Florida, Hawk Channel, the Gulfside and Bayside waters of the Lower and Middle Keys, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
818 WHUS72 KKEY 211001 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 501 AM EST Tue Jan 21 2020 GMZ031>035-042>044-052>055-072>075-211600- /O.CON.KKEY.SC.Y.0005.000000T0000Z-200121T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 501 AM EST Tue Jan 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds 20 to 25 knots, increasing today and tonight to 25 to 30 knots. Seas will build to as high as 12 feet in the deep Gulf waters, as well as the westernmost Florida Straits. * WHERE...The southeastern Gulf of Mexico including the Dry Tortugas, the Straits of Florida, Hawk Channel, the Gulfside and Bayside waters of the Lower and Middle Keys, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
114 WHUS72 KKEY 211539 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1039 AM EST Tue Jan 21 2020 GMZ031>035-042>044-052>055-072>075-211645- /O.CON.KKEY.SC.Y.0005.000000T0000Z-200121T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1039 AM EST Tue Jan 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WHAT...North winds 20 to 25 knots, increasing this evening to 25 to 30 knots. Seas will build to 7 to 13 feet in the deep Gulf waters, as well as the westernmost Straits of Florida. * WHERE...The southeastern Gulf of Mexico including the Dry Tortugas, the Straits of Florida, Hawk Channel, the Gulfside and Bayside waters of the Lower and Middle Keys, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 3:28 PM EST, 6 hours 48 minutes earlier.
Area forecast discussion, Jan 19, 3:28 PM EST, 6 hours 48 minutes before
Area Forecast Discussion National Weather Service Key West FL 328 PM EST Sun Jan 19 2020 .DISCUSSION... Persistent cloudiness associated with earlier confluence between Cuba and the Florida Keys, a significant inversion (for the Keys) just below 10,000 feet and a very weak warm advection veering wind profile has maintained isolated to scattered showers to the south of the Lower Keys. While temperatures reached near 80 degrees up the island chain with sunshine decreasing southeast winds, the Key West vicinity featured a stratocumulus near overcast, stratus fractus, mid 70s and moderate southeast breezes due to evaporative cooling/download momentum transfer. Indications that this local feature will erode this evening with the approach of an upper trough and attendant significant cold front. Scattered showers will overspread from the Gulf of Mexico with initial moisture convergence with the frontal boundary and increasing cyclonic flow aloft. Cannot rule out a few lightning strikes over waters mainly west and north of Key West, but opted for strictly showers for the Keys beginning in the pre-dawn hours. Lapse rates aloft remain weak, closer to 5C through several select layers. This front will usher in the coolest air of the season, albeit gradually with northerly winds pushing into Dry Tortugas Monday morning...and offshore the Upper Keys probably during mid to late afternoon hours. Guidance has been slowly converging on the prospects of widespread sub-60F degree minimums Tuesday night, and likely Wednesday night through most of the Keys as well. As has been the case this cool season, the pattern remains progressive with the upper trough axis departing by late Wednesday. Flat shortwave ridging aloft combined with a surface high becoming entrenched on the east coast will allow for a gradual temperature moderation with moderate to fresh east winds...and shallow moisture allowing for slight to low chance rain probabilities later this week. && .MARINE... Winds are expected to be mostly southerly and light this evening, while gradually turning northwest to north by morning mostly from Marathon westward. Northerly winds will surge near and behind the cold front, reaching caution levels over most of the nearshore waters by Monday afternoon, however mariners should prepare for the possibility of winds a bit higher reaching Small Craft Advisory (SCA) criteria by midday over waters west and north of Key West. In any case, winds in the SCA range are likely over all Florida Keys coastal waters by Monday evening, and continuing through early Wednesday. Winds are expected to turn east by Thursday as high pressure builds down the U.S. east coast, at moderate to fresh speeds. Some delay in the east breeze freshening may occur over the Florida Bay and nearshore Gulf of Mexico waters Thursday-Friday depending how chilly those shallow waters become. && .AVIATION... VFR ceilings FL050-070 are expected to continue into early evening at Key West, with clearer skies at KMTH. Southeast to south winds of 5 to 10 knots, temporarily higher at KEYW for the next few hours, are expected this evening. Winds will gradually become north by Monday morning with a gradual increase to 10 to 15 knots through the day. A few showers could remain in the vicinity of Key West this evening, otherwise vicinity showers were included generally from sunrise Monday onward. Increasing chances for MVFR ceilings and possible brief IFR visibilities in showers are expected from shortly before sunrise and throughout the day Monday. && .PRELIMINARY POINT TEMPS/POPS... Key West 69 75 61 67 / 40 40 10 - Marathon 69 75 60 67 / 30 40 10 - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...JR Aviation/Nowcasts....SDR/JR/Haner Data Collection......KBL Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 19, 4:04 AM EST, 18 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 404 AM EST Sun Jan 19 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-201000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 404 AM EST Sun Jan 19 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A Small Craft Advisory will likely be required for the coastal waters of the Florida Keys beginning Monday and continuing through at least Wednesday. A Small Craft Advisory may be needed for portions of the waters each day thereafter, with the best chances in the extended being Thursday night and Friday. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. WLC
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.